MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0202
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp confirmed the pusher assembly bent but could not confirm the reported coil advancement issue.Evaluation revealed that the device was returned advanced from its initial position and partially out of the introducer sheath.During functional testing, the ruby coil lp was re-sheathed within its initial position inside the introducer sheath then the device was able to advance out of the introducer sheath with resistance due to the kinks in the pusher assembly.The kinks in the pusher assembly may likely occur due to forcefully mishandle the device during advancement.Further evaluation of the device revealed offset coil winds.This damage was likely incidental to the complaint.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-02441.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the cystic artery using ruby coil lps.During the procedure, a ruby coil lp would not advance at all past its initial position within its introducer sheath.Subsequently, the hospital technologist bent the pusher assembly of the ruby coil lp.Therefore, the ruby coil lp was removed.Next, the same issue occurred with another ruby coil lp.Therefore, the ruby coil lp was also removed.The procedure was completed using a new packing coil lp.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12727988
Report Number3005168196-2021-02442
Device Sequence Number13800061
Product Code HCG
UDI-Device Identifier00815948021747
UDI-Public00815948021747
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2026
Device Model NumberRBYLP0202
Device Catalogue NumberRBYLP0202
Device Lot NumberF106573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Initial Report FDA Received Date11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005